Hi..welcome to the forum!
Is your UC limited or throughout?
There seems to be a fine line between too much and not enough 5ASA meds...some do cause more diarrhea/loose stool than others.
You really should also be on rectal meds to start....
In response to the suggestion of prednisone....you DO NOT have to take it. Especially if the doctor hasn't taken you to the 5ASA limit, both oral and rectal...then to the topical steroids such as Entocort and steroid enemas.
All that should be exhausted before ever considering systemic steroids such as prednisone.
When were you diagnosed? What were your initial symptoms and how much have you improved since taking the Colazal?
5ASA meds should really be given on an increase as needed rather than too much which can actually confuse symptoms. It's a med that if one can use it....can be used for a very long time. The goal really is to use the lowest dosage possible for the longest period of time....I'm pretty biased, however...it's been my only med for over 19 years.
Were you diagnosed from a colonoscopy or a sigmoidoscopy?